MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001782
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat a highly calcified lesion in the right peroneal artery.The bmw guide wire was advanced however failed to cross the lesion.The guide wire was removed and set aside.Later in the procedure the guide wire was advanced again with a catheter however the physician felt an odd response from the guide wire and noticed the guide wire had separated inside the catheter.The catheter was removed with both pieces of the guide wire inside.Another bmw guide wire was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported material separation was confirmed.The reported difficult to advance the catheter over the guide wire was not confirmed due to the condition of the device with a material separation.The reported failure to advance in the anatomy could not be confirmed as the exact conditions encountered by the device during the procedure could not be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, the investigation determined that the reported issues appear to be related to circumstances of the procedure.In this case, the procedure was to treat a highly calcified lesion which likely contributed to the reported failure to advance which likely led to the reported difficulty advancing the catheter over the guide wire, material separation and observed bent tip.The observed scratched teflon coating was not reported which likely occurred due to interaction with the torque device being tight against the guide wire.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22358049
Report Number2024168-2025-06685
Device Sequence Number8052863
Product Code DQX
UDI-Device Identifier08717648013843
UDI-Public(01)08717648013843(11)240820(17)260731(10)4082071
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1001782
Device Catalogue Number1001782
Device Lot Number4082071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown